Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 10, NWS Elko, NV

April 10, 20226 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 10, 2022, 4:31 AM PDT for 6 counties in Nevada. It took effect at Apr 11, 2022, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2022, 4:31 AM PDT (11:31 UTC)
In effect from
Apr 11, 2022, 11:00 AM PDT
Expired
Apr 11, 2022, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2022-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2022-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4499 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS75 KLKN 101131
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
431 AM PDT Sun Apr 10 2022

NVZ030-036>038-110245-
/O.NEW.KLKN.WI.Y.0010.220411T1800Z-220412T0600Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek
431 AM PDT Sun Apr 10 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Lander County and Northern 
  Eureka County, Southern Lander County and Southern Eureka 
  County and Southwest Elko County.

* WHEN...From 11 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers are expected with this
  system. Blowing snow is likely at times, which may result in 
  reduced visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-110245-
/O.NEW.KLKN.WI.Y.0010.220411T1800Z-220412T1800Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
431 AM PDT Sun Apr 10 2022

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 11 AM Monday to 11 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust
  are likely during this event, which may result in reduced
  visibilities at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ033-035-039-041-110245-
/O.NEW.KLKN.WI.Y.0010.220411T2100Z-220412T0600Z/
Southeastern Elko County-White Pine County-
South Central Elko County-Northeastern Nye County-
Including the cities of West Wendover, Ely, Ely Airport, Lund, 
Preston, Ruth, Cherry Creek, McGill, Ruby Lake, Oasis, 
Blue Eagle Ranch, and Duckwater
431 AM PDT Sun Apr 10 2022

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County, White Pine County, South 
  Central Elko County and Northeastern Nye County.

* WHEN...From 2 PM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust
  are likely during this event, which may result in reduced
  visibilities at times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
4 follow-up statements
319 
WWUS75 KLKN 102111
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
211 PM PDT Sun Apr 10 2022

NVZ030-036>038-111215-
/O.CON.KLKN.WI.Y.0010.220411T1800Z-220412T0600Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, 
Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek
211 PM PDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
MONDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Lander County and Northern 
  Eureka County, Southern Lander County and Southern Eureka 
  County and Southwest Elko County.

* WHEN...From 11 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow showers are expected with this 
  system. Blowing snow is likely at times, which may result in 
  reduced visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ040-111215-
/O.CON.KLKN.WI.Y.0010.220411T1800Z-220412T1800Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
211 PM PDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT
TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 11 AM Monday to 11 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing 
  dust are likely during this event, which may result in reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ033-035-039-041-111215-
/O.CON.KLKN.WI.Y.0010.220411T2100Z-220412T0600Z/
Southeastern Elko County-White Pine County-
South Central Elko County-Northeastern Nye County-
Including the cities of West Wendover, Ely, Ely Airport, Lund, 
Preston, Ruth, Cherry Creek, McGill, Ruby Lake, Oasis, 
Blue Eagle Ranch, and Duckwater
211 PM PDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
MONDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Southeastern Elko County, White Pine County, South 
  Central Elko County and Northeastern Nye County.

* WHEN...From 2 PM to 11 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing 
  dust are likely during this event, which may result in reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
666 
WWUS75 KLKN 111056
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
356 AM PDT Mon Apr 11 2022

NVZ037-120200-
/O.UPG.KLKN.WI.Y.0010.220411T1800Z-220412T0600Z/
/O.NEW.KLKN.HW.W.0002.220411T1800Z-220412T0300Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
356 AM PDT Mon Apr 11 2022

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing 
  dust are likely during this event, which may result in reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ040-120200-
/O.UPG.KLKN.WI.Y.0010.220411T1800Z-220412T1800Z/
/O.NEW.KLKN.HW.W.0002.220411T1800Z-220412T1200Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
356 AM PDT Mon Apr 11 2022

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
PDT TUESDAY...

* WHAT...West winds 30 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 11 AM this morning to 5 AM PDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing 
  dust are likely during this event, which may result in reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-035-039-041-120200-
/O.UPG.KLKN.WI.Y.0010.220411T2100Z-220412T0600Z/
/O.NEW.KLKN.HW.W.0002.220411T2000Z-220412T0600Z/
Southeastern Elko County-White Pine County-
South Central Elko County-Northeastern Nye County-
Including the cities of West Wendover, Ely, Ely Airport, Lund, 
Preston, Ruth, Cherry Creek, McGill, Ruby Lake, Oasis, 
Blue Eagle Ranch, and Duckwater
356 AM PDT Mon Apr 11 2022

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...

* WHAT...West winds 25 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Southeastern Elko County, White Pine County, South 
  Central Elko County and Northeastern Nye County.

* WHEN...From 1 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing 
  dust are likely during this event, which may result in reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ030-036-038-120200-
/O.EXT.KLKN.WI.Y.0010.220411T1800Z-220412T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
356 AM PDT Mon Apr 11 2022

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Lander County and Northern 
  Eureka County and Southwest Elko County.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing 
  dust are likely during this event, which may result in reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
964 
WWUS75 KLKN 112014
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
114 PM PDT Mon Apr 11 2022

NVZ040-121115-
/O.CON.KLKN.HW.W.0002.000000T0000Z-220412T1200Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
114 PM PDT Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...West winds 30 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 11 AM this morning to 5 AM PDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing 
  dust are likely during this event, which may result in reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-035-039-041-120600-
/O.CON.KLKN.HW.W.0002.000000T0000Z-220412T0600Z/
Southeastern Elko County-White Pine County-
South Central Elko County-Northeastern Nye County-
Including the cities of West Wendover, Ely, Ely Airport, Lund, 
Preston, Ruth, Cherry Creek, McGill, Ruby Lake, Oasis, 
Blue Eagle Ranch, and Duckwater
114 PM PDT Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...West winds 25 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Southeastern Elko County, White Pine County, South 
  Central Elko County and Northeastern Nye County.

* WHEN...From 1 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing 
  dust are likely during this event, which may result in reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ037-120300-
/O.CON.KLKN.HW.W.0002.000000T0000Z-220412T0300Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
114 PM PDT Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...West winds 30 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Southern Lander County and Southern Eureka County.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing 
  dust are likely during this event, which may result in reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ030-036-038-120300-
/O.CON.KLKN.WI.Y.0010.000000T0000Z-220412T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
114 PM PDT Mon Apr 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Lander County and Northern 
  Eureka County and Southwest Elko County.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing 
  dust are likely during this event, which may result in reduced 
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
857 
WWUS75 KLKN 120254
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
754 PM PDT Mon Apr 11 2022

NVZ037-120400-
/O.EXP.KLKN.HW.W.0002.000000T0000Z-220412T0300Z/
Southern Lander County and Southern Eureka County-
Including the cities of Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
754 PM PDT Mon Apr 11 2022

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds have subsided below warning criteria and will continue to
subside overnight. Therefore, the warning has been allowed to
expire.

$$

NVZ030-036-038-120400-
/O.EXP.KLKN.WI.Y.0010.000000T0000Z-220412T0300Z/
Humboldt County-Northern Lander County and Northern Eureka County-
Southwest Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, 
Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, and Spring Creek
754 PM PDT Mon Apr 11 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds have subsided below advisory criteria and will continue to 
subside overnight. Therefore, the advisory has been allowed to 
expire.

$$

NVZ040-121200-
/O.CON.KLKN.HW.W.0002.000000T0000Z-220412T1200Z/
Northwestern Nye County-
Including the cities of Manhattan, Round Mountain, and Tonopah
754 PM PDT Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...West winds 30 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Northwestern Nye County.

* WHEN...From 11 AM this morning to 5 AM PDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust
  are likely during this event, which may result in reduced
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-035-039-041-120600-
/O.CON.KLKN.HW.W.0002.000000T0000Z-220412T0600Z/
Southeastern Elko County-White Pine County-
South Central Elko County-Northeastern Nye County-
Including the cities of West Wendover, Ely, Ely Airport, Lund, 
Preston, Ruth, Cherry Creek, McGill, Ruby Lake, Oasis, 
Blue Eagle Ranch, and Duckwater
754 PM PDT Mon Apr 11 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...West winds 25 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Southeastern Elko County, White Pine County, South 
  Central Elko County and Northeastern Nye County.

* WHEN...From 1 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust
  are likely during this event, which may result in reduced
  visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:14 PM PDT, 13 hours 17 minutes earlier.

Area forecast discussion, Apr 9, 3:14 PM PDT, 13 hours 17 minutes before
Area Forecast Discussion
National Weather Service Elko NV
314 PM PDT Sat Apr 9 2022

.SYNOPSIS...Dry conditions and cooler temperatures will persist
today and tomorrow.  Breezy winds are expected into this evening
across northern and central Nevada causing areas of blowing dust.
Snow and breezy conditions will return to start the work week.

&&

.SHORT TERM...This afternoon into Sunday night

A trough will continue to move through central and northern Nevada
this afternoon causing westerly to northwesterly wind gusts ranging
from 25 to 35 mph.  This could result in blowing dust in some areas.
Highs will be cooler than the past few days ranging from the 50s in
northern Nevada to 60s and 70s in central Nevada. Breezy winds will
decrease this evening in most places excluding northeastern Elko
county where they will continue into the early overnight hours.
Calmer winds are expected tomorrow across northern and central
Nevada.  A cold front will drop south into northern Nevada tomorrow
evening bringing a return to wintry precipitation to northern Elko
and Humboldt counties.

.LONG TERM...Monday through next Saturday

A long wave trof is in place over much of the U.S. at the start of
the long term period. A cold front will be moving through Nevada
late in the afternoon and early evening on Monday, bringing
some snow showers with it. The bulk of the precipitation is
expected to be in northern Nevada, especially in northern Elko and
northern Humboldt counties, though some showers are possible in
central Nevada, anywhere from about US Hwy 50 and north. The
Spring sun angle is higher and road temperatures are warmer this
time of year, which will limit snowfall accumulations compared to
if this system was moving through in the dead of Winter. However,
grassy and dirt areas will still likely see some accumulations and
roads could cool enough later on Monday to cause some slushy road
conditions in spots. Central Nevada snow levels stay up enough
for a rain/snow mix in valleys before changing over to snow Monday
night. There is enough instability for some isolated
thunderstorms in northern Nevada on Monday afternoon, which could
provide for some snow squall conditions or provide graupel along
with strong gusty winds. There is low confidence, however, for
the aforementioned thunderstorm impacts at this time. A strong
jet accompanies the system and strong gusty winds are expected
ahead of the front Monday, especially in central Nevada and then
northwest winds behind the front on Monday night and Tuesday. Wind
Advisories will likely be forthcoming. High temperatures ahead of
the front on Monday will be in the 40's and 50's in northern
Nevada and the mid 50's to upper 60's in central Nevada. Lows
Monday night, however, will quickly drop into the teens through
the lower 20's behind the front.

A trof moves through the longwave on Monday night and Tuesday, and
additional snow showers are expected, again, mainly in northern
Nevada, and will be more easy to accumulate, though accumulations
will be more limited to the mountains of Elko County in upslope
as most of the moisture will have occurred on Monday. Still, local
accumulations on roads could occur up to around an inch. Much
cooler highs are expected, in the mid 30's to mid 40's. Northwest
winds will be gusty, with gusts to around 35 mph or so. Lows will
drop into the teens for most valleys Tuesday night.

Conditions remain unsettled on Wednesday through Saturday, with
periods of snow showers as shortwaves move through the flow. None
of these shortwaves are expected to be strong, but some minor
accumulations of snow could occur at times. There will also be
some breezy to windy conditions through the period. Highs will
mainly be in the 40's and 50's, with lows remaining cool in the
teens and 20's.

&&

.AVIATION...Westerly and northwesterly winds will range from 15 to
25 kt gusting to 35 knots this afternoon.  Impacts on flight
operations due to blowing dust is low.  VFR conditions are expected
for the next 24 hours.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

89/90/89

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:37 AM PDTWinter Weather AdvisoryLKNElko, White Pine60 hr

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.